Statin drugs are the chronic repeat offenders of the drug world. The list of warnings and side effects keeps getting longer and longer – and more and more dire. Now cataracts can be added to this ever growing list.
We’ve warned about one particular dangerous side effect for many years, but now new research shows (clearly) that taking statins could lead to blindness. While the mainstream media reports still treat it like it’s no big deal, they’re looking at it all wrong.
Big Pharma genius
If you’re over 55 and taking a statin (and I know there are many people who fall into this category), talk to your doctor about this new study, immediately.
Cataracts occasionally occur in young people, but this debilitating condition is most common after your mid-50s.
It’s no fluke that the risk of developing cataract jumps dramatically for statin users. As one of the new reports explains, “The body needs high levels of cholesterol to maintain a clear lens.”
Well, you don’t need to be a rocket scientist to do the maths on this one:
Statins drive your cholesterol down to the lowest possible level. So forcing your cholesterol to sub-human levels leaves your eyes in deep trouble.
In this new study, cataract risk was nearly 30 per cent higher with the statin users. But I think they set up the study to give them the best possible results and the real risk is much, much higher.
You see, the age range for this study was 30 to 85. Now how different do you think it would have been if the range was where it should have been – in the actual zone for cataract risk – like, say 55 to 85?
No doubt, the results would have been closer to another statin study I told you about where cataract risk soared to 50 per cent.
But this new study did admit one additional vital detail. Researchers found that the longer you take a statin, the greater your cataract risk.
That’s devastating, because the Big Pharma genius of statin drugs is that it’s a life sentence. Once you start, you don’t stop. Ever. So with each passing year, your precious sight is in greater and greater danger.
Of course, that works just fine for them: if you take statins long enough, they figure you won’t be able to read the ever-growing list of side effects.
Did you find this information useful?
"It is truly refreshing to read a newsletter on the topic of alternative medicine which is scientifically based and reviewed by professionals..." - Robert Sinott
Disclaimer: Bear in mind the material contained in this article is provided for information purposes only. We are not addressing anyone’s personal situation. Please consult with your own physician before acting on any recommendations contained herein.
“Association of Statin Use With Cataracts: A Propensity Score – Matched Analysis” JAMA Ophthalmology, Published online ahead of print 9/19/13, archopht.jamanetaork.com
“Statins Linked to Raised Risk of Cataracts” Steven Reinberg, HealthDay News, 9/19/13, webmd.com
“Weightlifting Boosts Health of Those Over 90: Study” AFP/Relaxnews, 9/30/13, newsmaxhealth.com